Alert archive / Kansas / Wind Advisories in 2014

Wind Advisory 23, NWS Wichita, KS

April 22, 201414 counties in Kansas

NWS Wichita, KS issued this wind advisory at Apr 22, 2014, 3:41 PM CDT for 14 counties in Kansas. It took effect at Apr 23, 2014, 9:00 AM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Apr 22, 2014, 3:41 PM CDT (20:41 UTC)
In effect from
Apr 23, 2014, 9:00 AM CDT
Expired
Apr 23, 2014, 11:00 PM CDT
In force
14 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 74 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2014-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2014-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2956 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
253 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

828 
WWUS73 KICT 222041
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
341 PM CDT TUE APR 22 2014

...STRONG SOUTH WINDS WEDNESDAY...

KSZ032-033-047>052-067-068-082-083-231045-
/O.NEW.KICT.WI.Y.0023.140423T1400Z-140424T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-SEDGWICK-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...KINGMAN...WICHITA
341 PM CDT TUE APR 22 2014

...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 8 PM CDT WEDNESDAY. 

* TIMING...STRONG SOUTHERLY WINDS WILL AFFECT THE AREA FROM MID
  MORNING WEDNESDAY INTO THE EVENING HOURS...STRONGEST GENERALLY
  ALONG AND WEST OF THE FLINT HILLS. 

* WINDS...WILL BE SUSTAINED AT 30 TO 35 MPH...WITH GUSTS TO 45 MPH.

* IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES ON EAST-WEST
  ORIENTED ROADS...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
6 follow-up statements
149 
WWUS73 KICT 230902
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
402 AM CDT WED APR 23 2014


KSZ032-033-047>052-067-068-082-083-232315-
/O.CON.KICT.WI.Y.0023.140423T1400Z-140424T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-SEDGWICK-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...KINGMAN...WICHITA
402 AM CDT WED APR 23 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM
CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM
CDT THIS EVENING. 

* TIMING...STRONG SOUTHERLY WINDS WILL AFFECT THE AREA FROM MID
  MORNING INTO THE EVENING HOURS.

* WINDS...WILL BE SUSTAINED AT 30 TO 35 MPH...WITH GUSTS TO 45 
  MPH.

* IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES ON EAST-WEST
  ORIENTED ROADS SUCH AS INTERSTATE 70...ESPECIALLY FOR HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

LAWSON
980 
WWUS73 KICT 231636
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1136 AM CDT WED APR 23 2014

KSZ091-092-240100-
/O.EXA.KICT.WI.Y.0023.000000T0000Z-140424T0100Z/
HARPER-SUMNER-
INCLUDING THE CITIES OF...ANTHONY...HARPER...WELLINGTON
1136 AM CDT WED APR 23 2014

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TIMING...STRONG SOUTHERLY WINDS WILL AFFECT THE AREA FROM MID 
  MORNING INTO THE EVENING HOURS. 

* WINDS...WILL BE SUSTAINED AT 25 TO 35 MPH...WITH GUSTS TO 45 MPH 
  POSSIBLE.

* IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES ON EAST-WEST
  ORIENTED ROADS SUCH AS HIGHWAY 160...ESPECIALLY FOR HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ032-033-047>052-067-068-082-083-240100-
/O.CON.KICT.WI.Y.0023.000000T0000Z-140424T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-SEDGWICK-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...KINGMAN...WICHITA
1136 AM CDT WED APR 23 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TIMING...STRONG SOUTHERLY WINDS WILL AFFECT THE AREA FROM MID 
  MORNING INTO THE EVENING HOURS. 

* WINDS...WILL BE SUSTAINED AT 25 TO 35 MPH...WITH GUSTS TO 45
  MPH POSSIBLE.

* IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES ON EAST-WEST
  ORIENTED ROADS SUCH AS INTERSTATE 70 AND HIGHWAY 54...ESPECIALLY
  FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
693 
WWUS73 KICT 232041
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
341 PM CDT WED APR 23 2014

KSZ032-033-047>052-067-068-082-083-091-092-240100-
/O.CON.KICT.WI.Y.0023.000000T0000Z-140424T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
341 PM CDT WED APR 23 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TIMING...STRONG SOUTHERLY WINDS WILL AFFECT THE AREA UNTIL THE
  EARLY EVENING HOURS. 

* WINDS...WILL BE SUSTAINED AT 25 TO 35 MPH...WITH GUSTS TO 45 
  MPH POSSIBLE. 

* IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES ON EAST WEST
  ORIENTED ROADS SUCH AS INTERSTATE 70 AND HIGHWAY 54...
  ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KETCHAM
389 
WWUS73 KICT 240102
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
802 PM CDT WED APR 23 2014

KSZ048>052-067-068-082-083-091-092-240215-
/O.CAN.KICT.WI.Y.0023.000000T0000Z-140424T0100Z/
ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-RENO-HARVEY-KINGMAN-
SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...ELLSWORTH...SALINA...LYONS...
MCPHERSON...MARION...HUTCHINSON...NEWTON...KINGMAN...WICHITA...
ANTHONY...HARPER...WELLINGTON
802 PM CDT WED APR 23 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

BREEZY SOUTHERLY WINDS WILL CONTINUE THIS EVENING...HOWEVER SPEEDS
WILL REMAIN BELOW ADVISORY CRITERIA AND THE WIND ADVISORY WILL BE
ALLOWED TO EXPIRE.

$$

KSZ032-033-047-240400-
/O.EXT.KICT.WI.Y.0023.000000T0000Z-140424T0400Z/
RUSSELL-LINCOLN-BARTON-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND
802 PM CDT WED APR 23 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM CDT THIS EVENING. 

* TIMING...STRONG SOUTHERLY WINDS WILL AFFECT THE AREA THE EVENING
  HOURS.

* WINDS...WILL BE SUSTAINED AT 30 TO 35 MPH...WITH GUSTS TO AROUND
  45 MPH.

* IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES ON EAST WEST
  ORIENTED ROADS SUCH AS INTERSTATE 70...ESPECIALLY FOR HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
360 
WWUS73 KICT 240332
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1032 PM CDT WED APR 23 2014

KSZ032-033-047-240445-
/O.EXP.KICT.WI.Y.0023.000000T0000Z-140424T0400Z/
RUSSELL-LINCOLN-BARTON-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND
1032 PM CDT WED APR 23 2014

...WIND ADVISORY WILL EXPIRE AT 11 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 11 PM CDT THIS EVENING. 


$$

KSZ092-093-240445-
/O.NEW.KICT.HW.W.0005.140424T0332Z-140424T0400Z/
SUMNER-COWLEY-
INCLUDING THE CITIES OF...WELLINGTON...WINFIELD...ARKANSAS CITY
1032 PM CDT WED APR 23 2014

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 11 PM CDT THIS EVENING. 



* TIMING...STRONG WINDS OF 60 TO 70 MPH WILL IMPACT PORTIONS OF
  SOUTH CENTRAL KANSAS THROUGH 1130 PM CDT.

* WINDS...WINDS OF 60 TO 70 MPH HAVE BEEN REPORTED NEAR WELLINGTON

* IMPACTS...WINDS GREATER THAN 60 MPH CAN CAUSE PROPERTY DAMAGE.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH ARE EXPECTED.  WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE.

&&

$$
251 
WWUS73 KICT 240359
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1059 PM CDT WED APR 23 2014

KSZ032-033-047-240500-
/O.EXP.KICT.WI.Y.0023.000000T0000Z-140424T0400Z/
RUSSELL-LINCOLN-BARTON-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND
1059 PM CDT WED APR 23 2014

...WIND ADVISORY WILL EXPIRE AT 11 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 11 PM CDT THIS EVENING. 


$$

KSZ092-093-240500-
/O.EXT.KICT.HW.W.0005.000000T0000Z-140424T0500Z/
SUMNER-COWLEY-
INCLUDING THE CITIES OF...WELLINGTON...WINFIELD...ARKANSAS CITY
1059 PM CDT WED APR 23 2014

...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT. 

* TIMING...STRONG WINDS OF 60 TO 70 MPH WILL IMPACT PORTIONS OF 
  SOUTH CENTRAL KANSAS THROUGH 1130 PM CDT. 

* WINDS...WINDS OF 60 TO 70 MPH HAVE BEEN REPORTED NEAR 
  WELLINGTON

* IMPACTS...WINDS GREATER THAN 60 MPH CAN CAUSE PROPERTY DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH ARE EXPECTED.  WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 22, 3:30 PM CDT, 11 minutes earlier.

Area forecast discussion, Apr 22, 3:30 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
330 PM CDT TUE APR 22 2014

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 325 PM CDT TUE APR 22 2014

INCREASINGLY BREEZY CONDITIONS WILL PREVAIL OVERNIGHT...AS LOW
PRESSURE STRENGTHENS ACROSS THE WESTERN HIGH PLAINS. COULD SEE
ISOLATED TO WIDELY SCATTERED HIGH- BASED SHOWERS AND THUNDERSTORMS
AFTER MIDNIGHT THROUGH WED MORNING OVER CENTRAL KS...AS 700-600MB
WARM/MOIST ADVECTION INCREASES AHEAD OF APPROACHING ELEVATED MIXED
LAYER. ELEVATED INSTABILITY WILL REMAIN LESS THAN 500 J/KG...SO
NOTHING MORE THAN SMALL HAIL EXPECTED WITH THE STRONGEST ACTIVITY.
OTHERWISE...STRONG SOUTHERLY WINDS AND WARM TEMPERATURES
ANTICIPATED WEDNESDAY AHEAD OF APPROACHING UPPER WAVE AND
ASSOCIATED LEE CYCLOGENESIS. GIVEN PROGGED BOUNDARY LAYER AND
MOMENTUM TRANSFER VALUES...WILL HOIST WIND ADVISORY FOR MOST AREAS
NORTHWEST OF KS TURNPIKE...ALONG WITH A FIRE WEATHER WATCH FOR
CENTRAL KS (REFER TO "FIRE WEATHER" SECTION BELOW FOR FURTHER
DETAILS). NIGHT SHIFT MAY NEED TO EXPAND BOTH OF THESE HEADLINES A
BIT FURTHER SOUTHEAST. ATTENTION THEN TURNS TO THUNDERSTORM
CHANCES WEDNESDAY EVENING/NIGHT. WITH COLD FRONT/DRYLINE REMAINING
WEST OF THE FORECAST AREA...WIDESPREAD ACTIVITY WILL PROBABLY HOLD
OFF UNTIL AFTER 7PM OVER GENERALLY THE EASTERN HALF OF KS.
FAVORABLE SHEAR/INSTABILITY COMBO WILL FAVOR HIGH-BASED SUPERCELL
/MULTI-CELL STORMS EARLY ON OVER WESTERN PORTIONS OF
KS/OK...CAPABLE OF VERY LARGE HAIL AND DOWNBURST WINDS. DESPITE
FAVORABLE LOW-LEVEL SHEAR...TORNADO THREAT SHOULD BE LIMITED DUE
TO HIGH-BASED NATURE OF STORMS. ACTIVITY WILL LIKELY EVENTUALLY
CONSOLIDATE INTO ONE OR MORE LARGE THUNDERSTORM COMPLEXES WELL
AFTER DARK ACROSS THE FORECAST AREA AS COLD FRONT OVERTAKES
DRYLINE...WITH A THREAT FOR CONTINUED MARGINAL TO LARGE
HAIL/DAMAGING WINDS...ALTHOUGH OVERALL SEVERE THREAT SHOULD TEND
TO WANE AS NIGHT PROGRESSES. FOR THURSDAY...SHOWERS AND
THUNDERSTORMS MAY LINGER LONGER THAN PREVIOUSLY EXPECTED OVER
EASTERN KS...AS MODELS ARE SLOWING THIS SYSTEM DOWN A BIT.
TRANQUIL AND WARM WEATHER ANTICIPATED FOR THURSDAY AFTERNOON AND
FRIDAY...ALTHOUGH WEST/NORTHWEST WINDS WILL BE FAIRLY BREEZY
THURSDAY.

ADK

&&

.LONG TERM...(SATURDAY THROUGH TUESDAY)
ISSUED AT 325 PM CDT TUE APR 22 2014

ATTENTION THEN TURNS TO POTENTIAL WEEKEND SEVERE WEATHER ACROSS
THE CENTRAL/SOUTHERN PLAINS...AS A NEGATIVELY TILTED TROUGH
APPROACHES FROM THE WEST. WHILE THE OVERALL MODEL CONSENSUS AND
ASSOCIATED ENSEMBLES STRONGLY SUPPORT THIS UPPER
PATTERN...DIFFERENCES SURROUNDING TIMING AND PLACEMENT OF ALL THE
REQUIRED FEATURES REMAIN...WHICH IS TO BE EXPECTED SINCE THE
SYSTEM IN QUESTION IS CURRENTLY OVER THE ALEUTIAN ISLANDS OF
ALASKA. GEM AND ECMWF CONSENSUS IS SLOWER THAN THE GFS
SOLUTION...WITH THE GFS CURRENTLY FAVORING A MORE HIGH-END
OUTBREAK SATURDAY AFTERNOON/EVENING. HOWEVER...GIVEN THE
UNCERTAINTY...WILL ATTEMPT TO NOT GET BOGGED DOWN IN SPECIFICS
THIS FAR OUT...BUT WILL STATE THAT POTENTIAL EXISTS FOR A HIGH-END
OUTBREAK SATURDAY-SUNDAY SOMEWHERE ACROSS THE CENTRAL/SOUTHERN
PLAINS.

ADK

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1230 PM CDT TUE APR 22 2014

VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HOURS...WITH
INCREASING MID LEVEL CLOUDS EXPECTED ACROSS CENTRAL AND SOUTH
CENTRAL KS LATER THIS EVENING INTO THE OVERNIGHT HOURS. AS THIS
MID LEVEL CLOUD DECK INCREASES...THERE A VERY SMALL CHANCE OF A
FEW ELEVATED STORMS DEVELOPING TO THE NORTH OR NORTHEAST OF KRSL
AND KSLN AFTER 06Z/WED. THINK THE CHANCE IS TOO SMALL TO GO WITH A
VCTS FOR NOW.

THE BIGGER CONCERN EARLY ON WED WILL BE THE INCREASING PRESSURE
GRADIENT FOR AREAS WEST OF I-135 FOR WED MORNING. THINK SOUTHERLY
WINDS ASSOCIATED WITH THIS GRADIENT COULD BEGIN GUSTING AS HIGH AS
35 KTS BY AS EARLY AS 14Z/WED IN CENTRAL KS FOR KRSL AND KSLN.

KETCHAM

&&

.FIRE WEATHER...
ISSUED AT 325 PM CDT TUE APR 22 2014

DUE TO WARM TEMPERATURES AND STRONG SOUTH WINDS...THE GRASSLAND
FIRE DANGER WILL BE VERY HIGH TO EXTREME ACROSS THE AREA WEDNESDAY
LATE MORNING THROUGH AFTERNOON FOR GRASSES THAT ARE AT LEAST 90-95
PERCENT CURED. CONSEQUENTLY...WILL HOIST A FIRE WEATHER WATCH FOR
RENO-MCPHERSON- SALINE COUNTIES ON NORTHWEST. NIGHT SHIFT MAY NEED
TO BE EXPANDED ANOTHER ROW OF COUNTIES FURTHER SOUTH/EAST.
WIDESPREAD SHOWERS/THUNDERSTORMS EXPECTED WEDNESDAY NIGHT-EARLY
THURSDAY...WITH FULL SUN...WARM TEMPERATURES AND STRONG NORTHWEST
WINDS EXPECTED BY THU AFTERNOON...WHICH MAY SEND THE GRASSLAND
FIRE DANGER INTO THE "VERY HIGH" CATEGORY...ESPECIALLY FOR AREAS
THAT CAN DRY OUT FROM OVERNIGHT RAIN.

ADK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    54  82  53  75 /   0  10  70  20
HUTCHINSON      54  82  53  74 /  10  10  70  10
NEWTON          53  80  52  73 /  10  10  80  20
ELDORADO        53  81  53  74 /   0  10  80  30
WINFIELD-KWLD   53  83  55  76 /   0  10  60  30
RUSSELL         55  83  49  72 /  30  40  90  10
GREAT BEND      55  83  49  72 /  20  30  90  10
SALINA          53  82  51  75 /  30  30  80  10
MCPHERSON       54  82  52  74 /  20  20  80  10
COFFEYVILLE     48  81  60  75 /   0   0  50  60
CHANUTE         48  80  60  74 /   0   0  60  60
IOLA            48  79  60  73 /   0   0  60  60
PARSONS-KPPF    48  80  60  75 /   0   0  50  60

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM TO 8 PM CDT WEDNESDAY FOR KSZ032-033-
047>052-067-068-082-083.

FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR KSZ032-033-047>051-067.

&&
Hazardous weather outlook, Apr 22, 4:39 AM CDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
439 AM CDT TUE APR 22 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-230945-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
439 AM CDT TUE APR 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

VERY HIGH GRASSLAND FIRE DANGER WILL BE IN PLACE THIS AFTERNOON
FOR AREAS GENERALLY WEST OF INTERSTATE 135.

A FEW STORMS WILL BE POSSIBLE LATE TONIGHT FOR CENTRAL KANSAS.
WHILE SEVERE STORMS ARE NOT EXPECTED TONIGHT...A FEW OF THE
STRONGER STORMS WILL BE CAPABLE OF DIME SIZE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG SOUTH WINDS WILL ELEVATED THE GRASSLAND FIRE DANGER ON
WEDNESDAY AFTERNOON INTO THE VERY HIGH TO EXTREME CATEGORY. THE
MOST LIKELY AREAS TO REACH EXTREME FIRE DANGER WILL BE WEST OF
INTERSTATE 135. VERY HIGH GRASSLAND FIRE DANGER WILL ALSO BE IN
PLACE ON THURSDAY AFTERNOON ACROSS MAINLY CENTRAL KANSAS.

STORMS ARE EXPECTED TO DEVELOP LATE WEDNESDAY AFTERNOON OVER WEST-
CENTRAL KANSAS AND QUICKLY SPREAD EAST AND SOUTHEAST THROUGH THE
OVERNIGHT HOURS AFFECTING MOST OF THE AREA. GOLF BALL SIZE HAIL AND
WINDS TO 70 MPH WILL BE POSSIBLE WITH THE STRONGER STORMS LATE
WEDNESDAY AFTERNOON AND ESPECIALLY WEDNESDAY NIGHT.

CONFIDENCE IS INCREASING THAT ONE OR MORE EPISODES OF SEVERE
STORMS WILL BE LIKELY ACROSS THE CENTRAL AND SOUTHERN PLAINS ON
SATURDAY AND SUNDAY. WHILE MANY OF THE DETAILS ARE STILL UNCERTAIN
AT THIS TIME...THERE IS A CHANCE THAT CENTRAL AND EASTERN KANSAS
COULD BE AFFECTED. IT IS ADVISED TO CHECK LATER FORECASTS AND
OUTLOOKS REGARDING THE WEEKEND SEVERE WEATHER POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

LAWSON

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 3:50 PM CDTFire Weather WatchICTBarton, Ellsworth, Lincoln, McPherson, Reno, Rice and 2 more12 hr

Nearby

Wind Advisories in Kansas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.